The family of a three-year-old boy, David Nwogu, has been thrown into sadness and mourning after he died while undergoing treatment at the Maternal and Child Hospital in the Ajah area of Lagos State.
According to reports, the boy was brought in by his parents on Friday, September 23, 2022 over cough and catarrh, but later died after receiving injections at the hospital.
“CALL 09069473894 for your prompt CHANGE OF NAME, DISCLAIMER and ADVERTS for Newspaper Publication”
In a video that went viral on Wednesday 23 September 2022 the victim’s mother, Loveth, stated that her son was energetic before he was given the injections, which led to his death the next day.
“I took my son to the hospital on Friday morning because he had cough and catarrh; he didn’t have a fever or anything, it was just cough and catarrh. The catarrh actually started on Wednesday, but I took him to the hospital just to check for infections since he was about to start school on Monday.
“They ran a test and said he had small pneumonia, infection, and cold, but not malaria. They started treatment and I called my husband that day; he told me my son was no longer coughing and they said he might even be discharged from the hospital soon.
“On Saturday morning, a nurse gave him an injection aside from the ones initially given and he vomited everything he had eaten because he reacted to the drugs. Instead of the nurse to change the injection or even monitor him, she didn’t do any of that.
“I asked my son later if he wanted to eat his cereal because he liked it, but he said no. He slept off and I woke him around 4 am to eat again but he still didn’t want to eat. I knew he would still eat before the day breaks because he would be hungry.
“Around 7 am, the nurse came and said I should get him ready for another injection. I asked the nurse if he could eat his cereal first and immediately after my son heard this, he also wanted to eat. But the nurse insisted that he should take the injection.
I insisted again, but she remained adamant and gave him the injections. At the fourth injection, my son shouted, ‘Mummy, daddy, my hand,’ that was it. He went cold and died. I lost my son that day.”
Speaking with a source on Wednesday, the mother of the boy said that the nurse who administered the injections disappeared after the incident, and noted that the family lawyers were already on the matter.
The Lagos State Commissioner for Health, Akin Abayomi, in a statement on Wednesday, sympathised with the family of the boy, adding that an investigation into the incident had started.
“It is pertinent to note that the management of the facility had also officially reported the incident to the ministry while an investigation into the allegation and the circumstances surrounding the unfortunate incident has since commenced on a facility level.
“In the same vein, I have also requested an independent investigation into the incident. Our resolve to halt avoidable deaths of neonates, infants, and children is unshaken.”